West Virginia, 2016

Strong Wind in West Virginia, March 1 to 2, 2016

March 1 to 2, 2016 · NWS RLX · 28 events in 28 counties and zones

A strengthening low pressure system tracked east into northern Ohio and the Lake Erie vicinity by the early evening. Temperatures had peaked in the mid 60s to lower 70s during the early and mid afternoon.

Where it happened

Every event with a place to put it; 24 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$495,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A strengthening low pressure system tracked east into northern Ohio and the Lake Erie vicinity by the early evening. Temperatures had peaked in the mid 60s to lower 70s during the early and mid afternoon. The powerful cold front, associated with the storm system, streaked through between 1800E and 2300E. Wind gusts of 40 to 55 mph occurred with the showers associated with the front. A few specific examples included 44 mph at the Parkersburg airport, 48 mph at the Clarksburg airport, 49 mph at the Huntington airport, 52 mph at both Charleston and Elkins. The airport near Buckhannon also measured a 52 mph gust. As much colder air arrived, winds continued overnight, but the gusts were not as strong.

A few trees fell causing power outages and blocking roads. Over 11,000 customers were without electricity from one utility firm, the most affected were in Kanawha and Jackson Counties. A large porch on a building at a golf course in Roane County collapsed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 1, 2:46 PM EST, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 1, 2:46 PM EST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
246 PM EST TUE MAR 1 2016

.SYNOPSIS...
STRENGTHENING LOW PRESSURE LIFTS TOWARD LAKE ERIE BY THIS EVENING. ITS
ASSOCIATED COLD FRONT MOVES THROUGH THIS EVENING WITH GUSTY
SHOWERS WHICH WILL CHANGE OVER TO SNOW SHOWERS WEDNESDAY. WEAKER
LOW PRESSURE THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
DEEPENING LOW PRESSURE SYSTEM WILL PASS TO OUR NORTHWEST OVER LAKE
ERIE THIS EVENING AND DRIVE A STRONG COLD FRONT THROUGH THE REGION.

THE OVERALL ENVIRONMENT IS HIGHLY SHEARED...BUT WEAKLY BUOYANT. SO
THE MAIN THREAT THIS EVENING IS STRONG WINDS AROUND ANY
SHOWERS...WITH ONLY THE WEAKEST POSSIBILITY FOR AN ISOLATED
TORNADO.

GUIDANCE CONTINUES TO SHOW THE FRONT PUSHING THROUGH THE REGION A
LITTLE FASTER THAN PREVIOUS FORECASTS...WITH THE HEAVIEST SHOWERS
THROUGH THE AREA BY 10 PM. STRONG COLD AIR ADVECTION BEHIND THE
FRONT WILL CHANGE ANY LINGERING MOISTURE OVER TO ALL SNOW...BUT
NOT EXPECTING MUCH AS FAR AS ACCUMULATION....EVEN IN THE MTNS AS
MOST OF THE QPF IS OUT OF THE AREA BY THE TIME TEMPS FALL LOW
ENOUGH FOR SNOW. BIGGEST CONCERN IS TIGHT PRESSURE GRADIENT AND
THERMAL PACKING BEHIND THE FRONT FROM ABOUT 03Z - 12Z. STRONG WIND
GUSTS WILL BE POSSIBLE WITH THE CAA FOR THE ENTIRE AREA...BUT THIS
IS ESPECIALLY TRUE FOR OUR EASTERN COUNTIES IN THE HIGH TERRAIN.
CONTINUED THE WIND ADVISORY FOR THESE AREAS. FOR NOW...WILL ISSUE
STORM BASED PRODUCTS TO COVER ANY OTHER WIND POTENTIAL IN THE
LOWER TERRAIN.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE SLIDES THROUGH EARLY THURSDAY. A RATHER MESSY LOW
PRESSURE SYSTEM WILL MOVE THROUGH LATE THURSDAY INTO THURSDAY NIGHT.
THE MAIN SURFACE LOW LOOKS TO PASS TO OUR SOUTH...HOWEVER A
SECONDARY LOW GETS TRAPPED BY THE MOUNTAINS...OVER OUR CWA. THIS
WILL ALLOW WARMER TEMPERATURES TO LEAK NORTHWARD UP THE WESTERN
SLOPE...LEADING TO MAINLY RAIN THURSDAY...GRADUALLY TRANSITIONING TO
RAIN/SNOW THEN SNOW THURSDAY NIGHT. DO HAVE SOME SNOW MIXING IN
ACROSS SOUTHEAST OHIO AND THE WV MOUNTAINS THURSDAY AFTERNOON...BUT
NO ACCUMULATIONS EXPECTED DURING THE DAYLIGHT HOURS. HAVE LIGHT
ACCUMULATIONS ACROSS THE LOWLANDS THURSDAY NIGHT...WITH UP TO
SEVERAL INCHES AT THE HIGHEST ELEVATIONS OF THE NORTHERN MOUNTAINS.
NORTHWEST FLOW SETS UP BEHIND THIS SYSTEM...BUT MOISTURE DEPARTS
VERY QUICKLY. SO HAVE SOME UPSLOPE SNOW SHOWERS INTO
FRIDAY...TAPERING OF THROUGH THE AFTERNOON.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE MEAN TROF OVER THE EASTERN PORTION OF THE COUNTRY WILL LINGER
THIS WEEKEND...MAINTAINED BY ONE MORE DISTURBANCE IN THE UPPER LEVEL
FLOW. THIS WILL BRING THE THREAT OF SHRA WITH MOUNTAIN SHSN
SATURDAY AND SATURDAY NIGHT. AFTER THIS WE CONTINUE TO HIGHLIGHT A
PATTERN CHANGE FOR NEXT WEEK WHICH WILL FEATURE AN AMPLIFYING
RIDGE OVER THE E COAST EMBEDDED WITHIN AN INCREASINGLY BLOCKING
PATTERN. THIS MEANS A SIGNIFICANT WARMUP TOWARDS MIDWEEK WITH THE
UNSETTLED WX CONFINED MORE TOWARDS THE MS VALLEY AND W OH VALLEY.
THE AREA COULD BE LOOKING AT TEMPERATURES 25 DEGREES ABOVE
AVERAGE...AT LEAST FOR THE DAYTIME.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
12Z TUESDAY THRU 12Z WEDNESDAY...
VFR CONDITIONS THIS AFTERNOON. CONDITIONS DETERIORATE RAPIDLY
THIS EVENING TO MVFR AND IFR CONDITIONS WITH FRONTAL SYSTEM
PUSHING THROUGH THE REGION...BRINGING RAIN SHOWERS AND ISOLATED
THUNDERSTORMS. WINDS WILL ALSO BE AN ISSUE...GUSTING TO OVER 30
KT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...

FORECAST CONFIDENCE: MODERATE TO HIGH.

ALTERNATE SCENARIOS: TIMING OF SHOWERS MAY BE EARLIER THAN
EXPECTED. CIGS AND VSBY MAY APPROACH IFR MORE THAN THE TAFS
INDICATE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    H    H    H    M    H    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    M    H    M    M    M
PKB CONSISTENCY  H    H    H    H    H    M    M    M    M    H    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M

AFTER 18Z WEDNESDAY...
CONDITIONS POSSIBLY LOWERING TO IFR FROM WEST TO EAST BEHIND THE
COLD FRONT EARLY WEDNESDAY MORNING...AND POSSIBLY LINGERING
THROUGH WEDNESDAY...ESPECIALLY IN THE MOUNTAINS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...WIND ADVISORY FROM 9 PM THIS EVENING TO 10 AM EST WEDNESDAY
     FOR WVZ035>038-046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JW/MZ/30
NEAR TERM...JW
SHORT TERM...MZ
LONG TERM...30
AVIATION...JW
Hazardous weather outlook, Mar 1, 5:28 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
528 AM EST TUE MAR 1 2016

WVZ035>038-046-047-021030-
RALEIGH-FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
528 AM EST TUE MAR 1 2016

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ083>087-WVZ005>008-013>015-024>026-021030-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA-
LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-
MINGO-LOGAN-BOONE-
528 AM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY SHOWERS ARE LIKELY LATE THIS AFTERNOON INTO THIS EVENING.
AN EMBEDDED STRONG OR SEVERE THUNDERSTORM IS EVEN POSSIBLE.
STRONG DAMAGING WIND GUSTS WOULD BE THE MAIN HAZARD.

WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED OVERNIGHT TONIGHT...AS
COLDER AIR BLOWS IN. GUSTS IN THIS RANGE COULD STILL CAUSE MINOR
DAMAGE TO WEAK OR VULNERABLE TREES OR STRUCTURES.

IF STRONGER WIND GUSTS BECOME EVIDENT...A WIND ADVISORY WOULD BE
POSTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ066-067-075-076-VAZ003-004-WVZ009>011-016>020-027>034-039-040-
021030-
PERRY-MORGAN-ATHENS-WASHINGTON-DICKENSON-BUCHANAN-WOOD-PLEASANTS-
TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-UPSHUR-BARBOUR-
528 AM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED TONIGHT...AS COLDER AIR
BLOWS IN. GUSTS IN THIS RANGE COULD CAUSE MINOR DAMAGE TO WEAK OR
VULNERABLE TREES OR STRUCTURES.

IF STRONGER WIND GUSTS BECOME EVIDENT...A WIND ADVISORY WOULD
BE POSTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 1, 4:30 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EST TUE MAR 1 2016

KYZ101>103-105-WVZ005-012200-
BOYD-CARTER-LAWRENCE-GREENUP-WAYNE-
430 PM EST TUE MAR 1 2016

...A LINE OF SHOWERS WILL AFFECT SOUTHERN GREENUP...LAWRENCE...
CARTER...BOYD AND WESTERN WAYNE COUNTIES...

AT 429 PM EST...A LINE OF GUSTY SHOWERS EXTENDED FROM NEAR GESLING
TO CROCKETT...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...GRAYSON...LOUISA...OLIVE HILL...WAYNE...BLAINE...
CANNONSBURG...CARTER CAVES STATE PARK...GRAYSON LAKE STATE PARK...
YATESVILLE LAKE STATE PARK...KENOVA...CATLETTSBURG...CEREDO...FORT GAY...
RUSH...DURBIN...PRINCESS...DENTON AND ULYSSES.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 155 AND 191.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 5.

LAT...LON 3842 8324 3848 8318 3850 8266 3841 8259
      3841 8251 3837 8244 3791 8245 3796 8255
      3788 8262 3800 8294 3797 8302 3804 8300
      3812 8289 3817 8292 3820 8301 3818 8305
      3827 8317 3823 8322 3821 8322 3821 8323
TIME...MOT...LOC 2129Z 248DEG 36KT 3850 8310 3798 8308

16

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 strong wind. Local standard time, as filed.

Strong Wind, Cabell

When
March 1, 4:30 PM EST to 9:30 PM EST
Where
Cabell forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
38.420, -82.242 (the zone’s center; the record gives no point)

Strong Wind, Wayne

When
March 1, 4:30 PM EST to 9:30 PM EST
Where
Wayne forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
38.146, -82.427 (the zone’s center; the record gives no point)

Strong Wind, Lincoln

When
March 1, 5:00 PM EST to 10:00 PM EST
Where
Lincoln forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
38.175, -82.070 (the zone’s center; the record gives no point)

Strong Wind, Mason

When
March 1, 5:00 PM EST to 10:00 PM EST
Where
Mason forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
38.770, -82.026 (the zone’s center; the record gives no point)

Strong Wind, Putnam

When
March 1, 5:00 PM EST to 10:00 PM EST
Where
Putnam forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
38.509, -81.909 (the zone’s center; the record gives no point)

Strong Wind, Boone

When
March 1, 6:00 PM EST to 10:00 PM EST
Where
Boone forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.023, -81.711 (the zone’s center; the record gives no point)

Strong Wind, Jackson

When
March 1, 6:00 PM EST to 10:00 PM EST
Where
Jackson forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
NWS Employee
Coordinates
38.835, -81.675 (the zone’s center; the record gives no point)

Strong Wind, Kanawha

When
March 1, 6:00 PM EST to 10:30 PM EST
Where
Kanawha forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$75,000
Reported by
ASOS
Coordinates
38.337, -81.528 (the zone’s center; the record gives no point)

Strong Wind, Pleasants

When
March 1, 6:00 PM EST to 11:30 PM EST
Where
Pleasants forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.371, -81.161 (the zone’s center; the record gives no point)

Strong Wind, Braxton

When
March 1, 6:30 PM EST to 10:30 PM EST
Where
Braxton forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.700, -80.719 (the zone’s center; the record gives no point)

Strong Wind, Calhoun

When
March 1, 6:30 PM EST to 10:30 PM EST
Where
Calhoun forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.845, -81.118 (the zone’s center; the record gives no point)

Strong Wind, Clay

When
March 1, 6:30 PM EST to 10:30 PM EST
Where
Clay forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.463, -81.075 (the zone’s center; the record gives no point)

Strong Wind, Gilmer

When
March 1, 6:30 PM EST to 11:00 PM EST
Where
Gilmer forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.924, -80.857 (the zone’s center; the record gives no point)

Strong Wind, Roane

When
March 1, 6:30 PM EST to 10:30 PM EST
Where
Roane forecast zone
Measured
45 kt (52 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
38.714, -81.348 (the zone’s center; the record gives no point)

Strong Wind, Wirt

When
March 1, 6:30 PM EST to 11:00 PM EST
Where
Wirt forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.022, -81.379 (the zone’s center; the record gives no point)

Strong Wind, Wood

When
March 1, 6:30 PM EST to 11:00 PM EST
Where
Wood forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
39.211, -81.515 (the zone’s center; the record gives no point)

Strong Wind, Lewis

When
March 1, 7:00 PM EST to 11:30 PM EST
Where
Lewis forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
38.996, -80.502 (the zone’s center; the record gives no point)

Strong Wind, Nicholas

When
March 1, 7:00 PM EST to 11:30 PM EST
Where
Nicholas forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter

Strong Wind, Ritchie

When
March 1, 7:00 PM EST to 11:30 PM EST
Where
Ritchie forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.178, -81.063 (the zone’s center; the record gives no point)

Strong Wind, Barbour

When
March 1, 7:30 PM EST to 11:30 PM EST
Where
Barbour forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.133, -80.003 (the zone’s center; the record gives no point)

Strong Wind, Doddridge

When
March 1, 7:30 PM EST to 11:30 PM EST
Where
Doddridge forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.269, -80.707 (the zone’s center; the record gives no point)

Strong Wind, Harrison

When
March 1, 7:30 PM EST to 11:30 PM EST
Where
Harrison forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$10,000
Reported by
ASOS
Coordinates
39.284, -80.380 (the zone’s center; the record gives no point)

Strong Wind, Pocahontas

When
March 1, 7:30 PM EST to March 2, 4:00 AM EST
Where
Pocahontas forecast zone
Measured
38 kt (44 mph) measured gust
Property damage
$10,000
Reported by
Mesonet

Strong Wind, Randolph

When
March 1, 7:30 PM EST to March 2, 3:00 AM EST
Where
Randolph forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$20,000
Reported by
ASOS

Strong Wind, Taylor

When
March 1, 7:30 PM EST to 11:30 PM EST
Where
Taylor forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.336, -80.046 (the zone’s center; the record gives no point)

Strong Wind, Tyler

When
March 1, 7:30 PM EST to 11:30 PM EST
Where
Tyler forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.465, -80.885 (the zone’s center; the record gives no point)

Strong Wind, Upshur

When
March 1, 7:30 PM EST to 11:30 PM EST
Where
Upshur forecast zone
Measured
45 kt (52 mph) measured gust
Property damage
$20,000
Reported by
AWOS
Coordinates
38.898, -80.233 (the zone’s center; the record gives no point)

Strong Wind, Webster

When
March 1, 7:30 PM EST to March 2, 3:00 AM EST
Where
Webster forecast zone
Measured
39 kt (45 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2016Every state in 2016This day in weather historyWarnings in West Virginia, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613610, 613631, 613619, 613620, 613624, 613608, 613616, 613617, 613622, 613609, 613611, 613612, 613614, 613627, 613633, 613634, 613618, 613621, 613626, 613607, 613613, 613615, 613623, 613625, 613628, 613629, 613630, 613632.